Arkansas, 2006Tornadoes and Hail in Arkansas, March 12 to 13, 2006
March 12 to 13, 2006 · NWS TSA · 12 events in 6 counties and zones
7 hail, 3 tornado, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 12
- Property damage
- $18 million
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 12, 9:39 PM CST, 2 minutes earlier.
Area forecast discussion, Mar 12, 9:39 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
939 PM CST SUN MAR 12 2006
.MESOSCALE UPDATE...
SPOTTERS REPORT A LARGE TORNADO HAS OCCURRED IN SOUTHERN DELAWARE COUNTY.
RADAR DATA IS IMPRESSIVE AND SHOWS A CYCLIC MESOCYCLONE PROCESS WITH
A MATURE MESO ASSOCIATED WITH THE LARGE TORNADO AND A SECOND MESO RAPIDLY
ORGANIZING JUST A COUPLE OF MILES SOUTHEAST OF THE FIRST AND ANOTHER
TORNADO IS LIKELY TO FORM IN THE SECOND CIRCULATION. IN FACT DUAL
SIGNIFICANT TORNADOES MAY OCCUR FOR A TIME. ALL INTERESTS IN BENTON
COUNTY SHOULD BE AT A HIGH STATE OF READINESS AS THE SUPERCELL TRACKS
ON A MORE EASTWARD TRACK.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 12, 12:05 PM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CST SUN MAR 12 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1205 PM CST SUN MAR 12 2006
...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS.
FIRE WEATHER DANGER.
RISK...SIGNIFICANT...SPREADINDEX=64.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE THIS MORNING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
A DRY LINE WAS LOCATED FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA.
STRONG THUNDERSTORMS WERE ALREADY DEVELOPING ALONG THE BOUNDARY
EARLY THIS AFTERNOON. WITH CAPES ON THE ORDER OF 2500 J/KG AND
HELICITIES IN THE RANGE OF 200 M2/S2...SUPERCELLS WITH THE POTENTIAL
TO PRODUCE LARGE HAIL AND TORNADOES ARE EXPECTED TO MOVE ACROSS MUCH
OF THE AREA THIS AFTERNOON AND THIS EVENING. ONCE STORMS
DEVELOP...THEY WILL RACE TO THE NORTHEAST AT 40 TO 50 MILES AN HOUR.
GIVEN THE WARM TEMPERATURES...STRONG SOUTH WINDS AND DRY
VEGETATION FIRE WEATHER WILL ALSO BE A CONCERN TODAY. THE MOST
DANGEROUS AREA FOR FIRES WILL BE NORTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A COLD FRONT WILL HAVE PASSED THROUGH THE AREA BY MONDAY MORNING.
HIGH PRESSURE WILL PUSH INTO THE AREA AND REMAIN AT LEAST THROUGH
THE MIDDLE OF THE UPCOMING WEEK. FIRE WEATHER WILL REMAIN A
CONCERN WITH THE MOST LIKELY BAD DAY BEING MONDAY WITH THE NORTH
WINDS AND LOWER HUMIDITIES FOUND BEHIND THE FRONT.
THUNDERSTORMS RETURN TO THE FORECAST DUE TO RETURN FLOW OF WARM
AND MOIST AIR. THE THUNDERSTORMS ENTER THE FORECAST AGAIN NEXT
WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Local storm report, Mar 12, 8:09 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL CHELSEA 36.54N 95.43W
03/12/2006 E0.75 INCH ROGERS OK AMATEUR RADIO
&&
SFPLocal storm report, Mar 12, 8:12 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL CHELSEA 36.54N 95.43W
03/12/2006 M1.00 INCH ROGERS OK AMATEUR RADIO
&&
JDSLocal storm report, Mar 12, 8:17 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 5 W PRYOR 36.31N 95.41W
03/12/2006 E60 MPH MAYES OK EMERGENCY MNGR
&&
JDSLocal storm report, Mar 12, 8:36 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
836 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL VINITA 36.64N 95.15W
03/12/2006 M1.00 INCH CRAIG OK NWS EMPLOYEE
&&
JDSLocal storm report, Mar 12, 9:00 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL LOCUST GROVE 36.20N 95.17W
03/12/2006 M0.88 INCH MAYES OK EMERGENCY MNGR
&&
JDSLocal storm report, Mar 12, 9:10 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL LOCUST GROVE 36.20N 95.17W
03/12/2006 E1.75 INCH MAYES OK EMERGENCY MNGR
&&
JDSEvent by event
7 hail, 3 tornado, 2 thunderstorm wind. Local standard time, as filed.
Hail, Benton
- When
- March 12, 9:41 PM CST to 10:30 PM CST
- Where
- Benton County, Decatur
- Measured
- 4 in hail
- Property damage
- $2.5 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.350, -94.217
Large hail up to softball size caused extensive damage to nearly 600 homes and businesses.
Tornado, Benton
- When
- March 12, 9:44 PM CST to 10:08 PM CST
- Where
- Benton County, 2 mi S of Cherokee City
- Rating
- F3
- Path length
- 19 mi
- Path width
- 700 yd
- Injuries
- 12 direct, 0 indirect
- Property damage
- $5.0 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.350, -94.233
The second tornado moved into western Benton County (from Delaware County, Oklahoma) south of Highway 12, where damage suggested the tornado strengthened considerably. A mobile home was destroyed, a pickup truck was rolled and destroyed, and several homes sustained major damage to their roofs near Bloomfield, where damage was rated at F2. Damage was more extensive in and around Gentry and Centerton where 75 homes were damaged or destroyed. Damage in this area was rated F3. Twelve people were injured by the tornado.See Storm Data for Oklahoma, Eastern for details regarding the Delaware County segment of this tornado.
Thunderstorm Wind, Benton
- When
- March 12, 10:10 PM CST to 10:15 PM CST
- Where
- Benton County, Bentonville Muni Arp
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $750,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.033, -93.917
Thunderstorm wind, likely associated with the supercell's rear flank downdraft, destroyed a hangar and offices at the Bentonville Municipal airport. Wind damage also occurred at the high school where the roof was removed from the field house and scoreboards and light towers were destroyed. A number of homes were damaged.
Tornado, Benton
- When
- March 12, 10:11 PM CST to 10:20 PM CST
- Where
- Benton County, 1 mi SW of Bentonville
- Rating
- F2
- Path length
- 8 mi
- Path width
- 250 yd
- Property damage
- $10 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.483, -93.617
The supercell cycled again and produced a third tornado that moved through the southern portion of Bentonville and Little Flock damaging or destroying 125 homes.
Hail, Benton
- When
- March 12, 10:23 PM CST
- Where
- Benton County, Gateway
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.483, -93.917
Tornado, Carroll
- When
- March 12, 10:50 PM CST to 10:56 PM CST
- Where
- Carroll County, 6 mi NW of Urbanette
- Rating
- F1
- Path length
- 3 mi
- Path width
- 200 yd
- Property damage
- $40,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.333, -94.450
The supercell cycled again and produced a fourth tornado that affected mainly rural areas. The tornado produced minor damage to homes and snapped or uprooted numerous trees. Several outbuildings were damaged by the tornado. The tornado, which was rated F1 in Carroll County, moved into Stone County, Missouri at 2256 CST where it continued to produce F1 damage. See Storm Data for Missouri, Southwest for details concerning the Stone County segment of this tornado.
Hail, Washington
- When
- March 13, 12:50 AM CST
- Where
- Washington County, Viney Grove
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.017, -94.333
Thunderstorm Wind, Madison
- When
- March 13, 1:16 AM CST
- Where
- Madison County, Wesley
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- POST OFFICE
- Coordinates
- 36.067, -94.167
Thunderstorm winds estimated at 70 miles an hour blew shingles off the roof of the post office.
Hail, Washington
- When
- March 13, 1:18 AM CST
- Where
- Washington County, Fayetteville
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.217, -93.433
Hail, Carroll
- When
- March 13, 1:32 AM CST
- Where
- Carroll County, 3 mi NW of Osage
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.383, -94.417
Hail, Sebastian
- When
- March 13, 1:58 AM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.733, -93.983
Hail, Crawford
- When
- March 13, 1:58 AM CST
- Where
- Crawford County, Bidville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.267, -94.567
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 12 to 18, 200612 deaths · 8 injured · $95 million · 2 events
- Tornadoes in Missouri, March 12, 20064 deaths · 26 injured · $5.0 million · F3 · 2 events
- Tornado in Missouri, March 12, 20061 death · 1 injured · $5.0 million · F3 · 1 event
- Tornado in Missouri, March 12, 200619 injured · $1.0 million · F3 · 1 event
- Tornadoes and Hail in Missouri, March 12, 20061 death · 13 injured · $500,000 · F2 · 8 events
- Tornadoes and Hail in Oklahoma, March 12 to 13, 20068 injured · $3.9 million · F3 · 44 events
- Tornadoes and Hail in Missouri, March 12, 20061 death · 6 injured · $4.5 million · F2 · 10 events
- Tornado in Missouri, March 12, 20063 injured · $50 million · F3 · 1 event
- Tornadoes in Missouri, March 12, 200613 injured · $700,000 · F3 · 2 events
- Tornadoes and Hail in Missouri, March 12, 20066 injured · $3.2 million · F3 · 7 events
- Tornado in Missouri, March 12, 20061 death · 5 injured · $800,000 · F2 · 1 event
- Tornado in Missouri, March 12, 2006F4 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493656, 5493653, 5493842, 5493654, 5493646, 5493655, 5493647, 5493648, 5493649, 5493650, 5493651, 5493652.